From Mississippi, USA:
My daughter is 9 years old and diagnosed 9 months old. She takes 5N and 1 Humalog at breakfast, and 1N and 1 Humalog at supper. Sometimes we give her shot after eating in order to know how much Humalog to give her. (Sometimes she doesn't eat very much at meal times). Her endocrinologist said we needed to give her 2 units of Humalog if her sugar was over 150 before meals. We are not sure how much Humalog to give her if her sugar is over 200 after meals. We have been checking her after meals lately and her blood sugar is almost always over 200. Also, will Humalog make her hungry again after her sugar goes down? It seems that if Humalog makes sugar go down, it would make her hungry again.
We can't give you individual insulin recommendations, and would recommend that you work with your child's diabetes care provider. In general, you will find insulin needs increase as children grow, and as they come out of the honeymoon period. To know if the dose of Humalog is right, you would look at the blood sugar difference a few hours after the injection. If the dose is not excessive, then she should not get symptoms of hunger from the Humalog. However if she was high and her blood sugar came down fast, she might feel hungry or other signs of a low. Learn as much as you can about insulin adjustment from your diabetes team and from books such as Understanding Insulin-Dependent Diabetes which you can download without charge at www.uchsc.edu/misc/diabetes/UIDDM.html.
Original posting 6 Jul 2000
Posted to Insulin Analogs
Last Updated: Tuesday April 06, 2010 15:09:11
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by Children With Diabetes, Inc, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2014. Comments and Feedback.